Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 19, 2021Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 19, 2021, 4:03 PM EDT for Flagler County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Jul 19, 2021, 4:30 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 125 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS82 KJAX 192003
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Mon Jul 19 2021
 
FLZ038-137-138-192030-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
403 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 430 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Pierson, moving
  northeast at 15 mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy 
  rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia,
  Marineland, Beverly Beach, Espanola and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2933 8167 2936 8166 2937 8169 2972 8117
      2952 8110
TIME...MOT...LOC 2002Z 233DEG 14KT 2936 8138 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:53 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 19, 3:53 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
353 PM EDT Mon Jul 19 2021

.NEAR TERM [Tonight through Tuesday]...Numerous storms have
developed this afternoon as the seabreezes and outflows merge
near the east coast. Shortwave energy aloft has also triggered
storms over south Georgia which should continue through the
evening. Expect activity to decrease around midnight with another
repeat on Tuesday. Deep moisture and an energetic sw flow
will remain over the area with numerous showers and storms
expected Tuesday afternoon/evening.

.SHORT TERM [Tuesday night through Thursday night]...Expect a
slight decrease in showers and storms Wednesday and Thursday as
drier aloft moves over the area from the Gulf of Mexico. Still
expect scattered dirunal storms as the seabreezes merge near the
I-95 corridor each afternoon/evening.

.LONG TERM [Friday Through Monday]...Ridge to the south will shift
westward as a series of shortwave troughs to the northwest again
amplifies a trough along the east coast. Scattered to numerous
storms are expected through the period with the highest rain
chances across ne Fl where the deepest moisture will exist.

&&

.MARINE...High pressure will remain to the south of the local
waters this week as a frontal boundary stalls to the north. A
prevailing southwest flow will be interrupted by daily afternoon
seabreezes near the coast. Scattered to numerous showers and
storms will move into the waters each afternoon and evening. Wind
speeds and combined seas will change little through the week
outside of shower activity.

Rip Currents: Prevailing offshore winds and decreasing swells
will result in a low risk at area beaches this week.

&&

.HYDROLOGY...River levels continue to decrease with minor flooding
continuing on parts of the Santa Fe and St. Marys Rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  89  72  90  71 /  60  80  20  60  10
SSI  75  88  77  89  76 /  40  70  30  40  20
JAX  74  91  74  92  74 /  30  70  20  50  10
SGJ  74  91  75  91  75 /  40  60  20  40  10
GNV  73  91  72  90  73 /  20  70  20  50   0
OCF  73  91  73  91  73 /  20  60  20  50   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 19, 3:16 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Mon Jul 19 2021

FLZ033-038-133-137-138-192000-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
316 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...SOUTHEASTERN ST. JOHNS
AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 400 PM EDT...

* At 316 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Fruitland to 7 miles southeast of Juniper Springs. Movement was
  southeast at 5 mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park,
  Andalusia, Marineland, Fruitland, Crescent Beach and San Mateo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2927 8115 2926 8141 2940 8142 2938 8145
      2932 8168 2934 8168 2934 8166 2936 8166
      2937 8171 2957 8172 2977 8118 2952 8110
TIME...MOT...LOC 1916Z 297DEG 5KT 2947 8166 2913 8163

HESS
Local storm report, Jul 19, 3:27 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
327 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 E PALM COAST          29.57N 81.18W
07/19/2021  M47 MPH          Flagler            FL   MESONET

            MESONET STATION 1334W 1.6 E PALM COAST WEATHERSTEM

&&

DDOLAN
Special weather statement, Jul 19, 3:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Mon Jul 19 2021

GAZ132>136-149-151-250-192045-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Wayne GA-Northern Ware GA-
341 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN PIERCE...
NORTHERN ATKINSON...NORTH CENTRAL WARE...BACON...NORTHERN WAYNE...
JEFF DAVIS AND APPLING COUNTIES UNTIL 445 PM EDT...

* At 341 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Nicholls to near Doctortown. Movement was north at 20
  mph.

* Wind gusts up to 40 to 45 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Douglas, Jesup, Baxley, Hazlehurst, Alma, Willacoochee, Broxton,
  Ambrose, Graham and Surrency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 8211 3186 8212 3179 8199 3179 8196
      3167 8185 3158 8170 3156 8170 3128 8304
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1941Z 199DEG 16KT 3148 8274 3161 8184

HESS
Local storm report, Jul 19, 3:49 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     2 WSW ALMA              31.53N 82.50W
07/19/2021  M43 MPH          BACON              GA   ASOS

            ASOS STATION KAMG ALMA.

&&

DD
Local storm report, Jul 19, 3:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
355 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 N MAYPORT             30.41N 81.41W
07/19/2021  M43 MPH          Duval              FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK

&&

DDOLAN
Special weather statement, Jul 19, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Mon Jul 19 2021

FLZ038-137-138-192030-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
403 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 430 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Pierson, moving
  northeast at 15 mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia,
  Marineland, Beverly Beach, Espanola and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2933 8167 2936 8166 2937 8169 2972 8117
      2952 8110
TIME...MOT...LOC 2002Z 233DEG 14KT 2936 8138

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:23 PM EDTSpecial Weather StatementJAXAlachua37 min
Jul 19, 2:02 PM EDTSpecial Weather StatementJAXSaint Johns28 min
Jul 19, 2:04 PM EDTSpecial Weather StatementJAXPutnam26 min
Jul 19, 2:28 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Putnam, Saint Johns47 min
Jul 19, 2:34 PM EDTSpecial Marine WarningJAX86 min
Jul 19, 3:06 PM EDTSpecial Weather StatementJAXClay, Duval39 min
Jul 19, 3:09 PM EDTSpecial Marine WarningJAX66 min
Jul 19, 3:14 PM EDTSevere Thunderstorm WarningJAXSaint Johns31 min
Jul 19, 3:16 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 19, 3:35 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau40 min
Jul 19, 3:51 PM EDTSpecial Marine WarningJAX84 min
Jul 19, 4:01 PM EDTAreal Flood WarningJAXDuval119 min
Jul 19, 4:14 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau46 min
Jul 19, 4:17 PM EDTAreal Flood WarningJAXDuval118 min
Jul 19, 4:47 PM EDTAreal Flood WarningJAXDuval118 min
Jul 19, 5:16 PM EDTSpecial Marine WarningJAX89 min
Jul 19, 5:32 PM EDTSpecial Weather StatementJAXMarion43 min
Jul 19, 5:52 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 19, 6:17 PM EDTSpecial Weather StatementJAXMarion, Putnam43 min
Jul 19, 7:01 PM EDTSpecial Weather StatementJAXMarion, Putnam29 min
Jul 19, 7:28 PM EDTSpecial Weather StatementJAXMarion32 min
Jul 19, 1:37 PM EDTSpecial Weather StatementJAXEchols38 min
Jul 19, 1:43 PM EDTSpecial Weather StatementJAXPierce32 min
Jul 19, 1:54 PM EDTSpecial Weather StatementJAXBrantley36 min
Jul 19, 2:25 PM EDTSpecial Weather StatementJAXAtkinson, Clinch50 min
Jul 19, 2:32 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Pierce, Wayne43 min
Jul 19, 3:03 PM EDTSpecial Weather StatementJAXCamden42 min
Jul 19, 3:41 PM EDTSpecial Weather StatementJAXAppling, Bacon, Coffee, Jeff Davis, Wayne64 min
Jul 19, 4:46 PM EDTSpecial Weather StatementJAXAppling29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.